Advertisement

Pharmacy World and Science

, Volume 19, Issue 5, pp 251–252 | Cite as

Calcium dobesilate-induced agranulocytosis.

  • Elena García Benayas
  • Benito García Díaz
  • Guillermo Pérez
Article

Abstract

Here we report a case of a patient in whom the administration of calcium dobesilate was associated with the development of an agranulocytosis episode. Eight weeks after the beginning of the treatment he was hospitalized with fever and leucopenia. Bone marrow biopsy showed a maturative promyelocytic interruption. All medication was withdrawn and blood cell count was completely recovered 7 days after admission. G‐CSF was administered. A detailed study was performed and causal relationship was not suggestive for the other three drugs the patient was receiving. To date, there have only been reported two cases of calcium dobesilate induced agranulocytosis.

Adverse reaction Agranulocytosis Calcium dobesilate Neutropenia 

References

  1. 1.
    Athens JW. Neutropenia. In: Lee GR, Bichell TC, Foerster J, Athens JW, Lukens JN, eds. Wintrobe's Clinical hematology. Philadelphia: Lea & Febiger, 1993: 1589–612.Google Scholar
  2. 2.
    J Maldonado E, García MA, Sanz Alonso, Fontán Casariego G. Enfermedades del sistema leucocitario. In: Farreras Rozman, eds. Medicina Interna. Madrid: Mosby/Doyma libros, 1995: 1672–83.Google Scholar
  3. 3.
    Cladera A, Blasco I, Oliva E, Ramos F. Agranulocitosis inducida por dobesilato cálcico [letter]. Med Clin (Barc) 1995;105: 558–9.Google Scholar
  4. 4.
    Kulessa W, Becker EW, Berg PA. Wiederholte Agranulozytose nach Einnahme von Calciumdobesilat. Dtsch Med Wochenschr 1992;117: 372–4.Google Scholar
  5. 5.
    Solal-Céligny P, Benichou C, Boivin P, Castot A, Coulombel L, Danan G, et al. Critères d'imputation d'une cytopénie granuleuse ou plaquettaire à un médicament. Résultats de réunions de consensus. Nouv Rev Fr Hematol 1987;26: 265–70.Google Scholar
  6. 6.
    Shah I, Kumar KS, Lerner AM. Agranulocytosis associated with chronic oral administration of cloxacillin for suppression of staphylococcal osteomyelitis. Am J Hematol 1982;12: 203–6.Google Scholar
  7. 7.
    Anonymous. Antibiotic-induced neutropenia. Lancet 1985; 2: 814.Google Scholar
  8. 8.
    Gatell JM, Rello J, Miro JM, Martínez JA, Soriano E, San Miguel J. Cloxacillin-induced neutropenia [letter]. J Infect Dis 1986;154: 372.Google Scholar
  9. 9.
    Aguilar E, Gómez J, Guix J, García J. Neutropenia inducida por cloxacilina [letter]. Med Clin Barc. 1988 Oct 1;91 (10): 396.Google Scholar
  10. 10.
    Kelton JG. Vaccination associated relapse of inmune thrombocitopenia. JAMA 1981; 245: 369–70.Google Scholar

Copyright information

© Kluwer Academic Publishers 1997

Authors and Affiliations

  • Elena García Benayas
    • 1
  • Benito García Díaz
    • 1
  • Guillermo Pérez
    • 1
  1. 1.Severo Ochoa HospitalMadridSpain

Personalised recommendations